Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 54, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 27, 2001, 9:39 PM EDT for King and Queen County, King William County, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2001, 9:39 PM EDT (01:39 UTC)
- Expired
- Aug 27, 2001, 10:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
The radar
The Norfolk radar (KAKQ), 81 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:20 PM EDT, 7 hours 19 minutes earlier.
Area forecast discussion, Aug 27, 2:20 PM EDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 220 PM EDT MON AUG 27 2001 SCT TSTRMS RPDLY DVLPNG ALONG TROF AS I TYPE. CELL IN FLUVANNA CNTY QUICKLY PULSED UP TO 73 VIL IN MINUTES. XPCT OTHR CELLS TO DVLP AND MOVE E. WND GUSTS/HAIL/HVY RAIN XPCTD NXT SVRL HRS. BNDRY PROGGED TO MOVE E TO THE CST BY 12Z TUE. THUS...WILL CONT CHC POPS THIS EVE...KEEP HIGHEST POPS GOING MOST OF THE NITE SERN CSTL AREAS. WK RIDGE BUILDS IN TUE AHEAD OF YET ANTHR BNDRY TUE NITE/WED. NOT MUCH MSTR FOR NXT BNDRY TO WORK WITH...SO I WILL KEEP PCPN OUT OF FCST TUE THRU WED. WDLY SCT ACTIVITY PSBL BOTH AFTRNS FROM VA BRDR ON S...BUT WILL ONLY INCLUDE 20 POP IN CCF. SAID BNDRY STALLS...THEN WEAKENS ACROSS SERN US LATER THIS WK AS HIGH PRS MOVES E ACROSS NRN TIER STATES. WILL KEEP THU & FRI DRY. AS HIGH MOVS E...TRPLCL MSTR BEGINS TO MOVE BACK N AND OVRSPRDS RGN AHEAD OF NXT CDFRNT SLATED FOR SUN TIME FRAME. DRYER/COOLER WX MOVES IN FOR LABOR DAY. CWF...NO FLAGS. SW WNDS AOB 15 KTS THRU TUE...BCMG NW-N BY WED. FCSTID = 44 SBY 68 88 67 85 / 30 10 10 10 OXB 70 87 69 83 / 30 10 10 10 ECG 71 89 69 84 / 40 20 20 20 ORF 71 89 70 83 / 40 20 20 20 PHF 70 89 69 84 / 40 20 20 20 AKQ 69 90 68 85 / 40 20 20 20 RIC 68 90 66 85 / 30 10 10 10 FVX 67 90 65 86 / 40 20 20 20 .AKQ... MD...NONE. NC...NONE. VA...NONE.
In the hours before
Special weather statement, Aug 27, 6:46 PM EDT, 2 hours 53 minutes before
MDZ023>025-VAZ086-099-100-272330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 646 PM EDT MON AUG 27 2001 ...SCATTERED THUNDERSTORMS HEADED FOR THE EASTERN SHORE... AT 645 PM...NATIONAL WEATHER SERVICE RADAR DETECTED SCATTERED THUNDERSTORMS OVER THE CENTRAL PART OF THE CHESAPEAKE BAY SOUTH TO ABOUT 20 MILES NORTHWEST OF HAMPTON VIRGINIA. THE STORMS WERE MOVING EAST 25 MPH...AND ARE EXPECTED TO BEGIN SPREADING INTO PORTIONS OF SOMERSET AND SOUTHERN WORCHESTER COUNTIES IN MARYLAND...AND THE VIRGINIAS EASTERN SHORE THROUGH 730 PM. THE STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...VERY HEAVY RAIN AVERAGING ABOUT 1 INCH...AND BRIEF GUSTY WINDS TO 30 TO 40 MPH. 25
Local storm report, Aug 27, 7:29 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
729 PM EDT MON AUG 27 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0529 PM SALUDA VA WIND DAMAGE
08/27/01 MIDDLESEX TREE LIMBS AND POWER LINES
DOWNREPORTED BY LAW
ENFORCEMENT
0600 PM GLOUCESTER VA WIND DAMAGE
08/27/01 GLOUCESTER TREES DOWN RTE 610, RTE
601 AND RT 17 AT HOWARDS
LANEREPORTED BY LAW
ENFORCEMENT
0630 PM WILLIAMSBURG VA .75 INCH HAIL
08/27/01 WILLIAMSBURG REPORTED BY LAW
ENFORCEMENT
0640 PM YORKTOWN VA WIND DAMAGE
08/27/01 YORK TREES DOWN MULTIPLE
LOCATIONS ALONG COLONIAL
PARKWAYREPORTED BY LAW
ENFORCEMENT
0640 PM YORKTOWN VA 68 MPH TSTM WIND GUST
08/27/01 YORK MEASURED ON COLEMAN BRIDGE
CONNECTING YORK COUNTY TO
GLOUCESTER COUNTYREPORTED
BY LAW ENFORCEMENTLocal storm report, Aug 27, 8:02 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
802 PM EDT MON AUG 27 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM FIFE VA .75 INCH HAIL
08/27/01 GOOCHLAND REPORTED BY LAW
ENFORCEMENTSpecial weather statement, Aug 27, 8:58 PM EDT, 41 minutes before
VAZ070-071-080>083-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 858 PM EDT MON AUG 27 2001 ...THUNDERSTORMS HEADED FOR THE I 95 CORRIDOR FROM RICHMOND TO PETERSBURG... AT 856 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A DEVELOPING LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA. THE LEADING EDGE OF THE LINE OF STORMS EXTENDED FROM ABOUT 10 MILES NORTHWEST OF RICHMOND TO JUST EAST OF BLACKSTONE. THE STORMS WERE MOVING EAST 25 MPH...AND ARE EXPECTED TO REACH THE I 95 CORRIDOR FROM NEAR RICHMOND TO AROUND AND JUST SOUTH OF PETERSBURG BETWEEN 915 AND 945 PM. WIND GUSTS MAY REACH 40 MPH IN STRONGER STORMS...AND FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE ALSO POSSIBLE. RAINFALL WILL AVERAGE 3/4 TO 1 INCH. WATCH FOR PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS DUE TO THE VERY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME. 25
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:21 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, City of Colonial Heights | 39 min |
| Aug 28, 12:10 AM EDT | Severe Thunderstorm Warning | AKQ | Worcester | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.